Alert archive / Washington / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 14, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 1, 2008, 7:29 PM PDT for Douglas County, Grant County, Lincoln County, Washington. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2008, 7:29 PM PDT (02:29 UTC)
- Expired
- Jul 1, 2008, 8:30 PM PDT
- In force
- 61 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Douglas County, WA, Grant County, WA, Lincoln County, WA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 7:30 PM PDT | TSTM WND DMG | 5 S Electric City, WA | LOCATED AT THE SUN BANKS LAKE RESORT...ON THE NORTH END OF BANKS LAKE. |
| Jul 1, 7:30 PM PDT | TSTM WND DMG | 5 S Electric City, WA | LOCATED AT THE SUN BANKS LAKE RESORT...ON THE NORTH SIDE OF BANKS LAKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 2696 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 020231 SVROTX WAC017-025-043-020330- /O.NEW.KOTX.SV.W.0014.080702T0229Z-080702T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 729 PM PDT TUE JUL 1 2008 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GRANT COUNTY IN CENTRAL WASHINGTON... NORTHWESTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON... EAST CENTRAL DOUGLAS COUNTY IN NORTH CENTRAL WASHINGTON... * UNTIL 830 PM PDT * AT 728 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES NORTH OF HARTLINE...OR 43 MILES SOUTH OF OMAK...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTH OF HARTLINE BY 800 PM PDT... IF ON OR NEAR THE NORTH HALF OF BANKS LAKE GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM THIS THUNDERSTORM IS ALSO CAPABLE OF PRODUCING LOCALLY HEAVY RAINS AND PONDING OF WATER IN LOW-LYING AREAS. LAT...LON 4786 11876 4764 11888 4776 11941 4795 11923 TIME...MOT...LOC 0229Z 290DEG 9KT 4783 11915 $$ FX
2 follow-up statements
000 WWUS56 KOTX 020252 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 751 PM PDT TUE JUL 1 2008 WAC017-025-043-020330- /O.CON.KOTX.SV.W.0014.000000T0000Z-080702T0330Z/ GRANT WA-LINCOLN WA-DOUGLAS WA- 751 PM PDT TUE JUL 1 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM PDT FOR EAST CENTRAL DOUGLAS...NORTHWESTERN LINCOLN AND NORTHEASTERN GRANT COUNTIES... AT 748 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF ALMIRA...OR 44 MILES SOUTHEAST OF OMAK...MOVING SOUTHEAST AT 5 MPH. THE STORM WILL ALSO PRODUCE LOCALLY HEAVY RAIN AND PONDING OF WATER OVER LOW-LYING AREAS. THE SEVERE THUNDERSTORM WILL BE NEAR... 9 MILES NORTHWEST OF ALMIRA BY 820 PM PDT... IF ON OR NEAR THE NORTH END OF BANKS LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4786 11876 4764 11888 4776 11941 4795 11923 TIME...MOT...LOC 0251Z 298DEG 4KT 4782 11915 $$ FX
000 WWUS56 KOTX 020325 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 823 PM PDT TUE JUL 1 2008 WAC017-025-043-020333- /O.EXP.KOTX.SV.W.0014.000000T0000Z-080702T0330Z/ GRANT WA-LINCOLN WA-DOUGLAS WA- 823 PM PDT TUE JUL 1 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DOUGLAS... NORTHWESTERN LINCOLN AND NORTHEASTERN GRANT COUNTIES WILL EXPIRE AT 830 PM PDT... THE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. THIS STORM IS STILL POSSIBLE OF PRODUCING WIND GUSTS TO 40 MPH...HALF INCH HAIL...AND LOCALLY HEAVY RAIN OVER EXTREME NORTHERN GRANT COUNTY AS IT MOVES SOUTHEAST AT 10 MPH. LAT...LON 4786 11876 4764 11888 4776 11941 4795 11923 TIME...MOT...LOC 0323Z 298DEG 4KT 4780 11910 $$ FX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:41 PM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 1, 2:41 PM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION SECTION
NATIONAL WEATHER SERVICE SPOKANE WA
241 PM PDT TUE JUL 1 2008
.SYNOPSIS...AN UPPER LEVEL DISTURBANCE WILL INTERACT WITH
INCREASING LEVELS OF MOISTURE AND INSTABILITY THIS AFTERNOON TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVER PORTIONS OF
EASTERN WASHINGTON AND NORTHERN IDAHO. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING DAMAGING WIND GUSTS...HAIL...AND LOCALLY
HEAVY RAIN.
&&
.DISCUSSION...
TONIGHT THROUGH FRI...STILL FOCUSING ON THE SHORT-WAVE NOW OVER
FAR NERN OREGON AND THE S ID PANHANDLE THAT WILL LIFT NE THRU THE ID
PANHANDLE OVERNIGHT. GIVEN THE WEAK STEERING FLOW...THE MAIN CONCERN
WILL BE WITH FLOODING. WEVE ALREADY ISSUED FLOOD ADVSYS. THE SEVERE
THREAT STILL LOOKS MARGINAL...MAINLY DO THE LACK OF SUFFICIENT DEEP
LYR SHEAR BELOW 5-6KM AGL. HOWEVER...EVEN THOUGH THIS WEAK SHEAR
DOESNT SUPPORT LONG-LIVED ORGANIZED STRONG
THUNDER...MODIFIED SOUNDINGS SHOW QUITE A BIT OF SBCAPE...ENOUGH
TO SUPPORT ROBUST UPDRAFTS FOR A FEW RADAR VOLUME SCANS THAT WILL
FAVOR ISOLATED SMALL HAIL. FAIRLY HI LCLS ALSO HINTS AT LOCALIZED
STRONG CONVECTIVE GUSTS IN THE PROXIMITY OF THE STRONGER STORMS.
SPC STILL LIKES A SLIGHT RISK OF SVR THUNDER OVER MAINLY THE ID
PANHANDLE INTO THIS EVENING. ONCE THIS WAVE EXITS E...THE NEXT
VORT MAX EMBEDDED IN THE MOIST SW FLOW WILL ARRIVE WED NT AND
THURS FOR THE NEXT BEST CHANCE OF THUNDER. FOR FRI THROUGH
TUES...FOLLOWING A SLIGHT CHANCE OF PCPN SAT...EXPECT DRY AND WARM
WX. THE ONLY BIG CHANGES TO THE FCST WERE FOR TEMPS...NAMELY TO
WARM TEMPS MON AND TUES...AND COOL TEMPS SAT. BZ
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED TO PERSIST AT ALL TAF SITES THROUGH 00Z
THU. THE MAIN CONCERN THIS EVENING WILL REVOLVE AROUND THUNDERSTORMS
FORMING OVER THE CASCADES...NORTHERN WA MOUNTAINS...AND CENTRAL ID.
THESE STORMS WILL LIKELY PRODUCE SMALL TO MODERATE HAIL...AND GUSTY
OUTFLOW WINDS UP TO 40 MPH. THE LOCATION OF THE STORMS WILL POSSIBLY
IMPACT THE KEAT AND KLWS TAF SITES THROUGH 03Z. THERE IS A SMALL
CHANCE OF THE STORMS DRIFTING SOUTH THIS EVENING AND POSSIBLY
IMPACTING THE KCOE-KGEG AREAS AFT 02Z THIS EVENING. THE STORMS WILL
GRADUALLY WEAKEN OVERNIGHT. FOR WEDNESDAY THERE WILL BE AN
ADDITIONAL THREAT OF SHOWERS AND THUNDERSTORMS DEVELOPING WITH
DAYTIME HEATING...HOWEVER THEY SHOULD BE WEAKER THAN THE STORMS THIS
AFTERNOON AND EVENING. MOST SHOULD FORM OVER THE MOUNTAINS. FX
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 65 90 63 92 64 88 / 50 20 10 10 20 20
COEUR DALENE 61 89 59 91 60 87 / 60 20 10 10 20 20
PULLMAN 59 89 58 91 58 85 / 50 10 10 10 20 20
LEWISTON 66 96 66 98 68 93 / 30 10 10 10 20 20
COLVILLE 60 94 58 95 61 93 / 60 20 10 20 20 20
SANDPOINT 60 85 56 87 58 84 / 60 20 10 20 20 20
KELLOGG 61 87 58 91 59 90 / 60 30 20 10 20 20
MOSES LAKE 68 100 64 96 66 93 / 20 0 0 20 20 20
WENATCHEE 69 98 66 92 68 90 / 20 10 10 20 20 20
OMAK 66 97 63 95 64 93 / 30 10 10 20 20 20
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING UNTIL 8 PM PDT THIS EVENING FOR EAST SLOPES
NORTHERN CASCADES...MOSES LAKE AREA...OKANOGAN VALLEY...
UPPER COLUMBIA BASIN...WASHINGTON PALOUSE...WATERVILLE
PLATEAU...WENATCHEE AREA.
&&Hazardous weather outlook, Jul 1, 3:29 PM PDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 329 PM PDT TUE JUL 1 2008 IDZ001>004-026-027-WAZ031>033-036>038-022230- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 329 PM PDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT THUNDERSTORMS CAPABLE OF VERY GUSTY WINDS...LOCALLY HEAVY RAIN...AND SMALL HAIL ARE POSSIBLE IN THE EVENING HOURS. CLOUD TO GROUND LIGHTNING IS ALSO LIKELY....WHICH COULD CONTRIBUTE TO NEW FIRE STARTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY AND FRIDAY...ESPECIALLY OVER THE MOUNTAINS. WAZ034-035-041>044-022230- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 329 PM PDT TUE JUL 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER THE CASCADE MOUNTAINS INTO THIS EVENING. STORMS WILL LIKELY DRIFT TO THE NORTHEAST AND WILL HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT LIGHTNING OVER THE OKANOGAN VALLEY...OKANOGAN HIGHLANDS...AS WELL AS IN THE WENATCHEE AREA. THE MAIN CONCERN FOR FIRE STARTS IS IN THE MID AND LOW ELEVATIONS WHERE GRASSES AND OTHER FINE FUELS ARE BECOMING DRY. THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE WEDNESDAY...THURSDAY AND FRIDAY...ESPECIALLY OVER THE MOUNTAINS.
In the hours before
Local storm report, Jul 1, 5:32 PM PDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
532 PM PDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 7 S WILBUR 47.66N 118.70W
06/30/2008 E0.75 INCH LINCOLN WA PUBLIC
DELAYED REPORT FROM 6/30. INTERSECTION OF STATE ROAD 21
AND STEWART RD.
&&
JONESLocal storm report, Jul 1, 5:56 PM PDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
556 PM PDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL 2 SW NEWPORT 48.16N 117.08W
07/01/2008 E0.75 INCH PEND OREILLE WA PUBLIC
THE PERSON REPORTED HIS WINDSHIELD WAS CRACKED AS HE WAS
DRIVING DOWN HIGHWAY 2.
&&
JFOXLocal storm report, Jul 1, 6:50 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
650 PM PDT TUE JUL 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL 21 NE MANSFIELD 48.03N 119.32W
07/01/2008 E1.50 INCH DOUGLAS WA PUBLIC
&&
JFOXThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:32 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane | 43 min |
| Jul 1, 6:03 PM PDT | Severe Thunderstorm Warning | OTX | Douglas | 42 min |
| Jul 1, 6:11 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane, Stevens | 64 min |
| Jul 1, 6:45 PM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant, Lincoln, Okanogan | 45 min |
| Jul 1, 6:48 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane | 42 min |
| Jul 1, 6:55 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Lincoln, Stevens | 65 min |
| Jul 1, 7:24 PM PDT | Severe Thunderstorm Warning | OTX | Spokane | 76 min |
| Jul 2, 2:46 PM PDT | Fire Weather Watch | OTX | 16 hr |
Nearby
Severe Thunderstorm Warnings in Washington, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.